Bluelight

Thread: effexor withdrawl

Page 1 of 2 12 LastLast
Results 1 to 25 of 36
  1. Collapse Details
    effexor withdrawl 
    #1
    is there any real danger from stopping effexor xr immidiatelly, not tappering the dose. im on 300mg and stopped a few days ago. i experience these pulsating feelings in my body, which also happens to my sight and hearing. so , as i said, is there any real danger besides the uncomfortable withdrawls? thanks
     

  2. Collapse Details
     
    #2
    DO NOT stop taking your effexor. Especially if you have been on it for a while. and ESPECIALLY on the dose you're on...

    You need to be tapered off.

    I am currently on 150mg/ 2X daily Effexor XR.
     

  3. Collapse Details
     
    #3
    i would but my doctor wont take me off it, so i have no choice. now to my question, is it dangerous?
     

  4. Collapse Details
     
    #4
    wheelchair oh so very dangerous. you will plummet like no other. ease yourself off.
     

  5. Collapse Details
     
    #5
    Bluelighter wanderlust's Avatar
    Join Date
    Jan 2002
    Location
    shoreline
    Posts
    3,705
    it is, like you see, very uncomfortable and dangerous... set up your own tapering program dont just stop
     

  6. Collapse Details
     
    #6
    Yes it is dangerous. You need to taper.
     

  7. Collapse Details
     
    #7
    you can force your doctor to, if he wont do it go to another doc who will if you're dead set on getting off of it, but you also might want to consider why your doctor wants you to stay on and rethink the whole thing
     

  8. Collapse Details
     
    #8
    I sincerely insist you do not stop taking that stuff suddenly. The worst withdrawl I have ever experienced was from Efexor - with the most horrible symptoms. I was told to taper off 225mg within about a week because I had such nasty side effects and the withdrawl was still there 3 months after my last dose. Horrible stuff - worked for a while though I must admit but not long term.
     

  9. Collapse Details
     
    #9
    Bluelighter
    Join Date
    Mar 2002
    Location
    UK
    Posts
    9,533
    Taper off. You can do it slowly over a fortnight or so, you'll not have any bad withdrawls, possibly something will seem slightly odd but not the crash people find Effexor gives them.
    After that just don't take your medication if you don't want to.

    Since noone has asked, I will :
    What are you given the Effexor for and why won't your doctor let you stop? If you want to swap to another anti-depressant then your doctor should be okay with that. If its something else then you need to talk to him/her and explain the situation fully, afterall he/she is a trained professional and is only looking out for your well-being
     

  10. Collapse Details
     
    #10
    im on effexor for social anxiety disorder, and the doctor wants me to wait untill i have a break from school, so the withdrawls wont keep me from going. thanks for the reply's
     

  11. Collapse Details
     
    #11
    i quit effexor cold turkey. i had withdrawal for about 2 weeks. i had swetting, depression, i would suddenly begin crying for no appararent reason a few times a day. i also had nausea and fatique. i smoked a lot of weed and it helped a lot and made quitting pretty easy.
     

  12. Collapse Details
     
    #12
    Bluelighter
    Join Date
    Aug 2003
    Location
    the lab
    Posts
    799
    I quit celexa (20mg) and seroquel (300 mg) cold turkey, with no "withdrawals".

    what makes effexor a "withdrawal" hazard?
     

  13. Collapse Details
     
    #13
    Bluelighter K'dOUTinAZ's Avatar
    Join Date
    Jun 2003
    Location
    Somewhere between Eden and North Utopia. Somewhere beneath the astral plain
    Posts
    8,181
    Taper that motherfucker! I'm on Effexor 300mg/daily and haven't attempted to taper it yet but I abruptly stopped taking Paxil a long time ago. Holy shit! An experience as UN-HOLY as benzodiazepine w/d. I didn't want to move cause my body just felt weird, I was an angry lil bitch, flashing mood swings, jolts up my body, anxiety, spasms....ick. I hate anti-depressant w/d's. Wellbutrin has got to be the worse for me...no, not good times.
     

  14. Collapse Details
     
    #14
    Bluelight Crew Vaya's Avatar
    Join Date
    Aug 2003
    Location
    606-668 THz
    Posts
    6,045
    Take it from someone who knows this all too well, and has experienced it 10+ times: Taper, Taper, Taper. The three T's.

    Withdrawl symptoms include irritability, moodswings, depression, flu-like symptoms, and in my experience, the worst of all, brain shocks.

    Though these have been explained in a different thread, take my word, these make living nearly unbearable.

    In my experience, whenever energy is exerted (ex. I stand up, I reach for a glass of water, I type...) an electrical 'shock' is sent through my brain, back to front and then back again. The most accurate description is that, though you may be standing perfectly still, it will feel as if your head just lurched forward while at the same time you were hit on the head with a baseball. It's fuckin intense. Check the health forum for a thread detailing all of this though.
     

  15. Collapse Details
     
    #15
    Bluelighter
    Join Date
    Feb 2004
    Location
    Adrift in Madness
    Posts
    75
    I stopped Wellbutrin cold after being on 300mg a day for a year. I didn't have a single withdrawal symptom.

    I wonder what makes it bad for some people? I've read about others having a hard time with withdrawls from Wellbutrin and Effexor, so I thought I would experience the same. I didn't feel a thing. It was like I never quit.

    Someone with some knowledge on the chemistry of anti-depressants should chime in and enlighten me to the reasons some of us have no withdrawl symptoms with these drugs.
     

  16. Collapse Details
     
    #16
    Bluelighter dyscotopia's Avatar
    Join Date
    Oct 2003
    Location
    vancouver, canada
    Posts
    1,142
    wellbutrin withdrawal is easy.. you're kinda groggy for a couple days.. effexor is the devil though.. i know it works quite well for some people, but i've yet to encounter anyone who had an easy time going off it (including myself.. nasty, nasty)..
     

  17. Collapse Details
     
    #17
    Why didn't you figure out that you can cut down the dosage of Effexor yourself (just open the gell caps or crush the pills)?
     

  18. Collapse Details
     
    #18
    Bluelighter
    Join Date
    Jun 2004
    Location
    louisiana
    Posts
    39
    I been off effexor xr for about 2weeks. had lsd like nightmares, and the brain zap thingys. i only took it for about a month. quit 150 cold turkey. wasn't hard at all.
     

  19. Collapse Details
     
    #19
    I can't stand those electric shock type things. I also get extreme anxiety - hence the reason for me tapering over nine weeks.

    Personally, I have a feeling that effexor blunted my emotions, reducing my ability to experience pleasure as well as pain.
     

  20. Collapse Details
     
    #20
    i stopped taking 200 mg per day cold turkey. i found it pretty easy to quit because marijuana relieved the withdrawal symptoms so well. but when i ran out of weed for a couple days it was very hard, i i felt nausea, sweating and shakes. when i got some weed it quieted all these symptoms as well as the depression.
     

  21. Collapse Details
     
    #21
    That's interesting. Once when I ran out of pills when I was sick and couldn't see my doctor over the weekend, I found that taking GHB made the withdrawals go away completely.

    GHB seems ideal for the withdrawal symptoms of many drugs (benzo's, opiates, nicotine etc.).
     

  22. Collapse Details
     
    #22
    Bluelighter
    Join Date
    Feb 2004
    Location
    Louisiana
    Posts
    220
    I was once on Effexor for a week and then stopped taking it...I actually went into a "brief reactive psycosis" and had to be hospitalized for a week in the crazy ward. It was intresting to say the least....That stuff is not to be messed with!!
     

  23. Collapse Details
     
    #23
    I am withdrawing from effexor now. I was on 150mg ED. I would recommend using the slowest taper your doctor will allow. I went from 150mg to 100mg ED (will do this for three weeks before I lower the dosage again) and haven't had any 'discontination symptoms' yet (those awful electric shock sensations you get when you miss a dose). Speak to your doctor and perhaps ask to go down to 225mg for three weeks (each increment should be taken for approx. three weeks).

    I wouldn't recommend effexor to anyone unless they absolutely need it. I hate that shit (too many side effects for it to be worth it, not to mention the fact that I can't use certain rec. drugs safely).
    Last edited by Bad_Boy_Blue; 09-07-2004 at 12:46.
     

  24. Collapse Details
     
    #24
    You can taper yourself if you're taking one capsule per day (modified release, in the form of small beads inside a capsule). Open the capsule and devise a method for estimating the dose e.g. make a line and remove one quarter. Be consistent and accurate and don't be impatient. I would recommend allowing at least nine weeks (maybe more for 300mg ED) to come off.

    Your doctor has NO RIGHT to keep you on a medication you don't want to be on. That is wrong. Let him know (politely) how you feel and insist that he allows you to taper off.
     

  25. Collapse Details
     
    #25
    I would recommend something a little more innocuous, such as wellbutrin.
     

Page 1 of 2 12 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •